Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Critical Care
Volume 2019, Article ID 6756352, 3 pages
https://doi.org/10.1155/2019/6756352
Case Report

Severe ARDS Complicating an Acute Intentional Cresol Poisoning

Department of Anesthesiology and Intensive Care A1, Hassan II Academic Hospital, Fez, Morocco

Correspondence should be addressed to Djoudline Doughmi; moc.liamg@enilduojd.imhguod

Received 4 April 2019; Revised 29 June 2019; Accepted 4 July 2019; Published 20 August 2019

Academic Editor: Ricardo Jorge Dinis-Oliveira

Copyright © 2019 Djoudline Doughmi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Cresol is a phenol derivative used as a disinfectant that may cause gastrointestinal corrosive injury, central nervous system, cardiovascular disturbances, renal, and hepatic injury following intoxication. We present a case of a female patient who was admitted to the emergency department after ingesting an unknown amount of cresol; she was admitted with tachypnea, shortness of breath with low oxygen level in the blood. She did not develop hepatic or renal dysfunction. The gastrointestinal endoscopy was performed and showed esophagus and gastric erosins only. The patient was sedated and ventilated for 7 days. After receiving supportive intensive care, the patient recovered and was sent for psychiatric evaluation. Cresol intoxication can be fatal, and cause a respiratory failure with an acute respiratory distress syndrome (ARDS), hepatic, and renal injury. This shows the importance of intensive care in the management of cresol poisoning.